Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The homotopy type of hyperbolic monopole orbit spaces

Author: Ursula Gritsch
Journal: Proc. Amer. Math. Soc. 128 (2000), 3453-3460
MSC (1991): Primary 58B05, 55P91
Published electronically: May 18, 2000
MathSciNet review: 1676340
Full-text PDF

Abstract | References | Similar Articles | Additional Information


We prove that the space ${\mathcal{B}}_{U(1)}^{0}$ of equivalence classes of $U(1)$-invariant connections on some $SU(2)$-principle bundles over $S^{4}$ is weakly homotopy equivalent to a component of the second loop space $\Omega ^{2} (S^{2})$.

References [Enhancements On Off] (What's this?)

  • [A] Atiyah, M.F.: Magnetic monopoles on hyperbolic spaces. In Proc. of Bombay Colloquium 1984 on ``Vector Bundles on Algebraic Varieties", 1987, 1-34, Oxford: Oxford University Press. MR 88i:32045
  • [AB] Atiyah, M.F., and Bott, R.: The Yang-Mills equation over Riemann surfaces, Phil. Trans. R. Soc. Lond. A 308 (1982), 523-615. MR 85k:14006
  • [Ba] Braam, P.J.: Magnetic Monopoles on three-manifolds, J. Differential Geometry Vol. 30 (1989), 425-464. MR 90e:53040
  • [DK] Donaldson, S.K., and Kronheimer, P.B.: ``The Geometry of Four-Manifolds'', Oxford mathematical monographs, 1990, Oxford: Oxford University Press. MR 92a:57036
  • [G] Gritsch, U.: Morse theory for the Yang-Mills functional via equivariant homotopy theory, 1997, preprint.
  • [Se] Segal, G.B.: Equivariant K-theory, Publ. Math. Inst. Hautes Études Sci. 34 (1968), 129-151. MR 38:2769
  • [T] Taubes, C.H.: Monopoles and Maps from $S^{2}$ to $S^{2}$, the Topology of the Configuration Space, Commun. Math. Phys. 95 (1984), 345-391. MR 86i:58032
  • [Wa] Wasserman, A.G.: Equivariant differential topology, Topology Vol. 8, 127-150. MR 40:3563

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 58B05, 55P91

Retrieve articles in all journals with MSC (1991): 58B05, 55P91

Additional Information

Ursula Gritsch
Affiliation: Department of Pure Mathematics and Mathematical Statistics, University of Cambridge, 16 Mill Lane, Cambridge, CB2 1SB, United Kingdom
Address at time of publication: Department of Mathematics, University of California at Berkeley, Evans Hall, Berkeley, California 94705

Keywords: Monopoles, gauge theory, equivariant homotopy theory
Received by editor(s): October 30, 1998
Received by editor(s) in revised form: January 15, 1999
Published electronically: May 18, 2000
Additional Notes: This note is part of the author’s Ph.D. thesis written at Stanford University, 1997. The author thanks her advisor Ralph Cohen for constant support and encouragement and the Studienstifung des deutschen Volkes for a dissertation fellowship. Part of this paper was written while the author was supported by an EPSRC Assistantship
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society